Alert archive / Pennsylvania / Tornado Warnings in 2011

Tornado Warning 26, NWS Binghamton, NY

July 29, 2011Lackawanna County, Susquehanna County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this tornado warning at Jul 29, 2011, 3:59 PM EDT for Lackawanna County, Susquehanna County, Wayne County, Pennsylvania. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2011, 3:59 PM EDT (19:59 UTC)
Expired
Jul 29, 2011, 4:45 PM EDT
In force
46 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Lackawanna County, PA, Susquehanna County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 78 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:44 PM EDTTORNADOFortenia, PADAMAGE BEGAN JUST W OF HONESDALE. PRIMARY DAMAGE WAS UPROOTED AND SNAPPED TREES. SOME STRUCTURAL WIND DAMAGE ALSO OCCURRED. EF1 TORNADO MAX WIND SPEEDS ESTIMATED AT 90 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 2:40 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WFUS51 KBGM 291959
TORBGM
PAC069-115-127-292045-
/O.NEW.KBGM.TO.W.0026.110729T1959Z-110729T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
359 PM EDT FRI JUL 29 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA...
  SOUTHEASTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
  CENTRAL WAYNE COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 445 PM EDT.

* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ROYAL...
  MOVING SOUTHEAST AT 30 MPH.

* THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR...
  FOREST CITY BY 410 PM EDT...
  CARBONDALE BY 415 PM EDT...
  WAYMART BY 420 PM EDT...
  PROMPTON AND BETHANY BY 430 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.

&&

LAT...LON 4164 7523 4148 7537 4169 7568 4175 7562
TIME...MOT...LOC 2000Z 298DEG 28KT 4169 7559

$$
MANNING
3 follow-up statements
214 
WWUS51 KBGM 292011
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
411 PM EDT FRI JUL 29 2011

PAC069-115-127-292045-
/O.CON.KBGM.TO.W.0026.000000T0000Z-110729T2045Z/
LACKAWANNA PA-SUSQUEHANNA PA-WAYNE PA-
411 PM EDT FRI JUL 29 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL
WAYNE...SOUTHEASTERN SUSQUEHANNA AND NORTHEASTERN LACKAWANNA
COUNTIES...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ELKDALE...MOVING
SOUTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  VANDLING AND SIMPSON BY 420 PM EDT...
  ALDENVILLE BY 425 PM EDT...
  WAYMART BY 430 PM EDT...
  PROMPTON BY 435 PM EDT...
  BEECH GROVE AND BETHANY BY 440 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 4165 7560 4171 7555 4164 7523 4148 7537
TIME...MOT...LOC 2011Z 304DEG 22KT 4165 7552

$$
MANNING
173 
WWUS51 KBGM 292022
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
422 PM EDT FRI JUL 29 2011

PAC069-115-127-292045-
/O.CON.KBGM.TO.W.0026.000000T0000Z-110729T2045Z/
LACKAWANNA PA-SUSQUEHANNA PA-WAYNE PA-
422 PM EDT FRI JUL 29 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL
WAYNE...EXTREME SOUTHEASTERN SUSQUEHANNA AND NORTHEASTERN LACKAWANNA
COUNTIES...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR VANDLING...MOVING
SOUTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  PROMPTON BY 430 PM EDT...
  BEECH GROVE AND BETHANY BY 435 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4162 7550 4167 7547 4163 7525 4148 7537
TIME...MOT...LOC 2022Z 303DEG 25KT 4161 7541

$$
MANNING
245 
WWUS51 KBGM 292032
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
432 PM EDT FRI JUL 29 2011

PAC069-115-292042-
/O.CAN.KBGM.TO.W.0026.000000T0000Z-110729T2045Z/
LACKAWANNA PA-SUSQUEHANNA PA-
432 PM EDT FRI JUL 29 2011

...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN SUSQUEHANNA AND
NORTHEASTERN LACKAWANNA COUNTIES IS CANCELLED...

THE TORNADO HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING 
HAS BEEN CANCELLED.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4160 7542 4164 7539 4163 7525 4152 7534
TIME...MOT...LOC 2032Z 289DEG 25KT 4160 7532

$$

PAC127-292045-
/O.CON.KBGM.TO.W.0026.000000T0000Z-110729T2045Z/
WAYNE PA-
432 PM EDT FRI JUL 29 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL
WAYNE COUNTY...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PROMPTON...MOVING
EAST AT 30 MPH.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4160 7542 4164 7539 4163 7525 4152 7534
TIME...MOT...LOC 2032Z 289DEG 25KT 4160 7532

$$
MANNING

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jul 29, 2:12 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 29, 2:12 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
212 PM EDT FRI JUL 29 2011

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY IN
ADVANCE OF A COLD FRONT WHICH WILL MOVE THROUGH THE AREA THIS EVENING.
WITH A VERY MOIST AIR MASS OVER THE AREA ANY THUNDERSTORMS WILL
PRODUCE VERY HEAVY DOWNPOURS. THERE ALSO IS THE POTENTIAL FOR SOME
OF THE STORMS TO BECOME SEVERE ESPECIALLY OVER THE WESTERN
CATSKILLS, SOUTHERN TIER OF NEW YORK AND NORTHEAST PENNSYLVANIA.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT BRINGING DRY AND
WARM WEATHER FOR SATURDAY AND SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 11 AM...AREA OF SHOWERS MOVING ACROSS OUR NY ZONES THIS
MORNING ASSOCIATED WITH A WARM FRONT. THIS HAS HELPED TO MOISTEN
THINGS UP HERE THIS MORNING AND DEW POINTS ARE NOW IN THE 70S
ACROSS ALL BUT OUR EASTERN ZONES. IF WE DEVELOP SOME BREAKS IN THE
CLOUDS ACROSS THE SOUTHERN TIER OF NEW YORK AND NORTHEAST PA AS WE
MOVE TO MID DAY WE WILL INCREASE OUR POTENTIAL FOR SEVERE
THUNDERSTORMS THIS AFTERNOON IN ADVANCE OF AN APPROACHING COLD.
SURFACE TO 1 KM BULK SHEAR VALUES ARE OVER 25 KTS FROM THE CENTRAL
SOUTHERN TIER DOWN INTO CENTRAL PA. MU CAPES ARE AROUND 1000 BUT
WE REALLY NEED SOME SUN TO DESTABILIZE THINGS FURTHER. RADAR NEAR
ERIE AREA INDICATING A POSSIBLE MCV WHICH WILL HAVE TO BE WATCHED.

PREVIOUS DISCUSSION...AT 430 AM, LOCAL RADARS SHOW NO ACTIVITY OVER THE FORECAST AREA BUT
SIGNIFICANT CONVECTION IS OCCURRING ALONG THE COLD FRONT ACROSS
LOWER MICHIGAN AND INTO NEAR SOUTHERN ONTARIO AND EXTREME WESTERN
NEW YORK IN VCNTY OF WARM FRONT. THE CONVECTION ALONG THE WARM
FRONT IN WESTERN NEW YORK IS DIVING SOUTHEAST AND SHOULD REMAIN
WEST OF FA FOR THE NEXT SEVERAL HOURS.

WARM FRONT WILL MAKE SOME PROGRESS OVER THE AREA THIS MORNING
WITH THE POTENTIAL FOR CONVECTION INCREASING TOWARD DAYBREAK.
MODELS CONTINUE TO INDICATE COLD FRONTAL PASSAGE THIS AFTERNOON
AND EVENING. NAM/GFS STILL SHOW SIGNIFICANT DIFFERENCES WITH
AMOUNT OF DESTABILIZATION THIS AFTERNOON WITH NAM SHOWING 1500-2500
J/KG ACROSS THE CENTRAL SOUTHERN TIER, WESTERN CATSKILLS AND NE
PENNSYLVANIA AND THE GFS 500-1500 J/KG. REALITY WILL PROBABLY FALL
SOMEWHERE IN BETWEEN BUT BASED ON CONVECTIVE PARAMETERS THE BEST
CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE ABOVE MENTIONED AREA
AS WARM SECTOR ALONG WITH MORE SUNSHINE IS MOST LIKELY HERE. BULK
SHEAR VALUES 0-6KM AROUND 40-50 KNOTS ALONG WITH MID LEVEL SPEED
MAX AROUND 50 KNOTS MOVING THROUGH THIS AFTERNOON, ALSO SUPPORTS
THE POTENTIAL FOR SOME SEVERE WEATHER. ANY THUNDERSTORMS THAT DO
DEVELOP TODAY WILL ALSO BE ACCOMPANIED BY TORRENTIAL DOWNPOURS
WITH PWATS AROUND 2 INCHES AND WARM CLOUD LAYER OF 11-13K FT.

AS FRONT APPROACHES LATER THIS MORNING THE CHC OF PRECIP WILL
INCREASE FROM THE CHC CATEGORY INTO LIKELY AND CATEGORICAL POPS.
FROPA TIMING APPEARS AROUND 19Z AT SYR, 21Z AT BGM AND 23Z AT AVP.

MAX TEMPS ARE TRICKY AGAIN TODAY AND ALL DEPENDS ON AMOUNT OF
SUNSHINE IF ANY. CURRENT THINKING IS AROUND 80 NRN CWA AND LOWER
TO MID 80 ACROSS THE SOUTHERN TIER AND NE PA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
2 PM UPDATE...

SATURDAY NIGHT/SUNDAY...HIGH PRESSURE REMAINS IN CONTROL WITH DRY
WEATHER EXPECTED AND MAINLY CLEAR SKIES. A SFC TROF IS JUST A BIT
FASTER THAN THE PREVIOUS FEW MODELS RUNS AND MAY BRING A SLIGHT
INCREASE IN CLOUDS LATE SUNDAY ESPECIALLY ACROSS THE FAR
NORTHWEST. 850 TEMPS IN THE MID TEENS STILL SUPPORT HIGHS WELL
INTO THE 80S SUNDAY AFTN.

MONDAY...SFC TROF COMES THROUGH WITH CONVECTION POSSIBLE FROM EARLY
MONDAY THROUGHOUT THE DAY. TOWARD AFTN. THE FOCUS SHIFTS A BIT
MORE INTO NEPA.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
2 PM UPDATE...

WITH THE POSSIBILITY OF SEVERE WEATHER THE LONG RANGE FORECAST
WAS DONE EARLIER TODAY WITH HPC GUIDANCE. CONSISTENT TO THE PAST
FEW DAYS A BUBBLE OF HIGH PRESSURE WILL BRING A RETURN TO DRY
WEATHER TUESDAY. BEYOND THAT MUCH UNCERTAINTY EXISTS WITH BOTH THE
GFS AND EURO SHOWING A SYSTEM DIVING DOWN WEDNESDAY INTO THURSDAY
IN THE NORTHWEST FLOW. THE MODELS CONTINUE TO HAVE TROUBLE
RESOLVING EXACT DETAILS THIS FAR OUT SO WILL CONTINUE WITH CHANCE
POPS BOTH DAYS FOR NOW. TEMPS REMAIN JUST ABOVE CLIMO...OR
GENERALLY IN THE MIDDLE 80S.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
2 PM UPDATE...A COLD FRONT NOW ENTERING WESTERN NY WILL SWEEP ACROSS
THE TERMINALS BY 0Z TONIGHT. CONVECTION IS POSSIBLE AHEAD OF THIS
FRONT...ESPECIALLY FROM KELM/KITH SOUTH AND EAST. WITH THE FRONT
STILL WEST OF THE NORTHERN TERMINALS CONVECTION IS NOT RULED OUT
BUT NOT QUITE AS LIKELY...THUS ONLY A CB GROUP HERE VS. A TEMPO
GROUP OF TSRA. IMMEDIATELY AFTER THE FROPA...MVFR CIGS ARE
POSSIBLE FOR A 1 TO 3 HOUR WINDOW THROUGH EARLY EVENING AT ALL
TERMINALS WITH POSSIBLE IMPROVEMENT TO VFR AFTER THAT.

AFTER A PERIOD OF VFR WEATHER EARLY TONIGHT...MOISTURE TRAPPED
UNDERNEATH AN INVERSION WILL HELP MVFR CIGS TO REDEVELOP
EVERYWHERE. MUCH UNCERTAINTY EXISTS WITH HOW THIS EVOLVES BUT I
FELT THE MOST LIKELY TIME PERIOD WOULD BE AFTER 06Z SO I WENT
PREVAILING HERE. SOME POTENTIAL THAT WE SEE THIS EARLIER THAN
PREDICTED...ESPECIALLY NY TERMINALS. VFR EXPECTED SATURDAY AFTER
15Z.

LIGHT SOUTHWEST WINDS NOW WILL RAPIDLY INCREASE JUST AHEAD OF THE
FRONT. WINDS WILL GENERALLY INCREASE TO AROUND 10 KTS THIS AFTN
OUT OF THE WEST TO WEST-NORTHWEST WITH SOME GUSTS TO 20 KTS
POSSIBLE ESPECIALLY AT KSYR AND THE ELEVATED SITES OF KBGM AND
KITH. WINDS QUICKLY DIE DOWN TONIGHT AND REMAIN LIGHT AT AROUND 5
KTS OVERNIGHT. NORTHWEST WINDS SATURDAY AT AROUND 10 KTS.

OUTLOOK...

FRIDAY OVERNIGHT TO SATURDAY MORNING...SHOWERS END EARLY BUT
SATURATED LOW LAYERS COULD CAUSE MVFR/IFR FOG AND POSSIBLY CIGS.

SATURDAY AFTN TO MONDAY...MAINLY VFR. SOME MVFR/IFR VALLEY FOG
LIKELY WITH SFC HIGH PRESSURE ESPECIALLY AT ELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...BMW/RRM
NEAR TERM...BMW
SHORT TERM...HEDEN
LONG TERM...HEDEN
AVIATION...HEDEN
Hazardous weather outlook, Jul 29, 3:42 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
342 PM EDT FRI JUL 29 2011

NYZ009-015>018-022-023-036-037-301945-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-MADISON-SOUTHERN ONEIDA-
342 PM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ024-025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-301945-
CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
342 PM EDT FRI JUL 29 2011

...SEVERE THUNDERSTORM WATCH 699 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 29, 1:25 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
125 PM EDT FRI JUL 29 2011

NYZ022>024-291800-
CHEMUNG NY-SCHUYLER NY-STEUBEN NY-
125 PM EDT FRI JUL 29 2011

...STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN SCHUYLER...
EXTREME SOUTHEASTERN STEUBEN AND NORTHERN CHEMUNG COUNTIES...

* AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ELMIRA ARPT...AND
  MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TOMPKINS CORNERS AND ELMIRA CORNING AIRPORT AT 130 PM EDT...
  HORSEHEADS NORTH AND HORSEHEADS AT 135 PM EDT...
  BREESPORT AT 140 PM EDT...
  SWARTWOOD AND ERIN AT 150 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4228 7656 4209 7656 4210 7697 4229 7695

MANNING
Special weather statement, Jul 29, 2:01 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
201 PM EDT FRI JUL 29 2011

NYZ024-055-291830-
CHEMUNG NY-TIOGA NY-
201 PM EDT FRI JUL 29 2011

...STRONG THUNDERSTORM WILL AFFECT CENTRAL TIOGA AND EAST CENTRAL
CHEMUNG COUNTIES...

* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ERIN...AND MOVING
  EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CATATONK AND LOUNSBERRY AT 225 PM EDT...
  OWEGO AND WELTONVILLE AT 230 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4220 7620 4203 7625 4214 7670 4222 7671

MANNING
Special weather statement, Jul 29, 2:07 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
207 PM EDT FRI JUL 29 2011

NYZ055-056-291830-
BROOME NY-TIOGA NY-
207 PM EDT FRI JUL 29 2011

...STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TIOGA AND
SOUTHWESTERN BROOME COUNTIES...

* AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR APALACHIN...AND
  MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VESTAL AND ENDICOTT AT 215 PM EDT...
  VESTAL CENTER AND ENDWELL AT 220 PM EDT...
  BINGHAMTON AND JOHNSON CITY AT 225 PM EDT...
  CONKLIN AND KIRKWOOD AT 230 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4214 7567 4200 7565 4200 7624 4214 7621

MANNING
Special weather statement, Jul 29, 3:31 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
331 PM EDT FRI JUL 29 2011

NYZ045-292000-
CHENANGO NY-
331 PM EDT FRI JUL 29 2011

...STRONG THUNDERSTORM WILL AFFECT CENTRAL CHENANGO COUNTY...

* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR MC DONOUGH...AND
  MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  OXFORD AND SOUTH OXFORD AT 340 PM EDT...
  POLKVILLE AND NORWICH AT 345 PM EDT...
  GUILFORD AT 350 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4256 7539 4230 7543 4245 7587 4256 7583

MANNING
Local storm report, Jul 29, 3:38 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     1 W WARREN CENTER       41.93N  76.19W
07/29/2011                   BRADFORD           PA   PUBLIC

            REPORT OF A SUGAR SHACK DESTROYED... ONE LARGE TREE
            DESTROYED AND A LARGE PORTION OF ANOTHER TREE DAMAGED.

&&

MJN
Local storm report, Jul 29, 3:56 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 PM EDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     MONTROSE                41.83N  75.88W
07/29/2011                   SUSQUEHANNA        PA   911 CENTER

            AT ROUTES 167 AND 706 IN MONTROSE... REPORT OF 2 TREES
            DOWN

&&

MJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:40 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna50 min
Jul 29, 3:15 PM EDTSevere Thunderstorm WarningBGMSusquehanna60 min
Jul 29, 3:41 PM EDTAreal Flood AdvisoryBGMBradford, Susquehanna, Wayne6 hr
Jul 29, 4:09 PM EDTSevere Thunderstorm WarningBGMLuzerne38 min
Jul 29, 4:36 PM EDTTornado WarningBGMPike, Wayne39 min
Jul 29, 4:39 PM EDTSpecial Weather StatementBGMLackawanna, Wyoming51 min
Jul 29, 4:59 PM EDTSevere Thunderstorm WarningBGMLackawanna, Wayne61 min
Jul 29, 5:11 PM EDTTornado WarningBGMPike49 min
Jul 29, 5:39 PM EDTSevere Thunderstorm WarningBGMPike, Wayne36 min

Nearby

Tornado Warnings in Pennsylvania, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.